Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 183, NWS Seattle, WA

August 15, 2021

NWS Seattle, WA issued this small craft advisory at Aug 15, 2021, 2:52 AM PDT. It took effect at Aug 15, 2021, 3:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2021, 2:52 AM PDT (09:52 UTC)
In effect from
Aug 15, 2021, 3:00 PM PDT
Expired
Aug 16, 2021, 2:40 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

592 
WHUS76 KSEW 150952
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
252 AM PDT Sun Aug 15 2021

PZZ131-132-151800-
/O.CAN.KSEW.SC.Y.0182.000000T0000Z-210815T1000Z/
/O.NEW.KSEW.GL.W.0059.210816T0100Z-210816T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
252 AM PDT Sun Aug 15 2021

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 25 to 35 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-151800-
/O.NEW.KSEW.SC.Y.0183.210816T0100Z-210816T1200Z/
Admiralty Inlet-
252 AM PDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
946 
WHUS76 KSEW 151807
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1107 AM PDT Sun Aug 15 2021

PZZ131-132-160430-
/O.CON.KSEW.GL.W.0059.210816T0100Z-210816T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
1107 AM PDT Sun Aug 15 2021

...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT MONDAY...

* WHAT...West winds 25 to 35 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-160430-
/O.CON.KSEW.SC.Y.0183.210816T0100Z-210816T1200Z/
Admiralty Inlet-
1107 AM PDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
280 
WHUS76 KSEW 152117
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
217 PM PDT Sun Aug 15 2021

PZZ131-132-160530-
/O.EXT.KSEW.GL.W.0059.210815T2200Z-210816T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
217 PM PDT Sun Aug 15 2021

...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 25 to 35 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-160530-
/O.EXT.KSEW.SC.Y.0183.210815T2200Z-210816T1200Z/
Admiralty Inlet-
217 PM PDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
568 
WHUS76 KSEW 160330
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
830 PM PDT Sun Aug 15 2021

PZZ131-132-161130-
/O.CON.KSEW.GL.W.0059.000000T0000Z-210816T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
830 PM PDT Sun Aug 15 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 25 to 35 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-161130-
/O.CON.KSEW.SC.Y.0183.000000T0000Z-210816T1200Z/
Admiralty Inlet-
830 PM PDT Sun Aug 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 5 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
474 
WHUS76 KSEW 160940
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
240 AM PDT Mon Aug 16 2021

PZZ131-132-161745-
/O.CAN.KSEW.GL.W.0059.000000T0000Z-210816T1200Z/
/O.NEW.KSEW.GL.W.0060.210817T0100Z-210817T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
240 AM PDT Mon Aug 16 2021

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
TUESDAY...
...GALE WARNING FOR EARLY THIS MORNING IS CANCELLED...

* WHAT...West winds 25 to 35 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-161745-
/O.CAN.KSEW.SC.Y.0183.000000T0000Z-210816T1200Z/
/O.NEW.KSEW.SC.Y.0184.210817T0100Z-210817T1200Z/
Admiralty Inlet-
240 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT TUESDAY...
...SMALL CRAFT ADVISORY FOR EARLY THIS MORNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 5 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-161745-
/O.NEW.KSEW.SC.Y.0184.210817T0100Z-210818T0100Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
240 AM PDT Mon Aug 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PDT TUESDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...From 6 PM this evening to 6 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 14, 8:48 PM PDT, 6 hours 4 minutes earlier.

Area forecast discussion, Aug 14, 8:48 PM PDT, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
848 PM PDT Sat Aug 14 2021

.SYNOPSIS...A return to onshore flow will bring more seasonable
temperatures. A passing upper level trough will bring a chance
for showers over the northern half of the area Monday. High
pressure is expected to build again over the region by the middle
of next week.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Forecast remains on track
this evening with marine stratus already pushing well into the
Strait of Juan de Fuca and into the coastal gaps. Expect plenty of
stratus to push into the interior portions area overnight. Remainder
of the previous discussion remains valid and follows below.

Onshore flow will continue on Sunday and we'll likely see similar
conditions with morning stratus clouds and afternoon sunbreaks.
Highs will be in the 60s and 70s at the coast with 80s in the
interior once again. A weak front will cross the area on Monday
for an increase in clouds, cooler temps (60s and 70s) and a chance
of showers. Showers will linger into Monday evening with a
convergence zone forming near the King/Snohomish line.

Tuesday will be mild and seasonal with near-average temps. We may
see a few showers over the north Cascades as a trough moves down
from B.C. and into eastern WA. 33

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...A strong upper level
ridge over the NE Pacific will keep western WA under dry/north
flow toward the middle and end of next week. Low level onshore
flow will prevail, meaning areas of low clouds/marine stratus
along the coast. Temperatures in the interior will trend above
normal with highs in the 80s once again. 33

&&

.AVIATION...An upper ridge will continue to weaken over the area
tonight and Sunday with westerly flow aloft and low level onshore
flow. Stronger onshore flow will bring a return of low marine
stratus into most of the lowlands overnight through early Sunday.
Expect clouds to retreat to the coast with most terminals
returning to VFR by early afternoon, though clearing is less
certain along the coast. Elevated smoke will continue across the
area tonight then decrease from the west on Sunday.

KSEA...Some high clouds and elevated smoke continue this evening
and overnight. Expect low IFR stratus to reach the terminal by 12z
through the morning hours before scattering and clearing toward
midday. Southwest wind 3-5 kt through morning, increasing to 7-9
kt Sunday afternoon. 12

&&

.MARINE...Onshore flow will bring small craft advisory strength
west winds to the Central Strait of Juan de Fuca and East Entrance
the next couple of days, mainly during the nighttime hours.
Isolated gales are possible both Sunday and Monday evenings.

A weak front will enter the coastal waters late Sunday and then
fall apart as it pushes inland into Monday. Stronger northerly
winds return to the coastal waters toward midweek with high
pressure returning offshore. It's possible that winds approach
advisory thresholds over the outer coastal waters zones Monday
night into Tuesday. Seas will also build and remain choppy toward
midweek, with some potential for reaching 8 to 10 ft by Wednesday.

&&

.FIRE WEATHER...Marine layer clouds will push into the interior
lowlands of Western Washington tonight--they'll be deeper, more
extensive and take a little while to burn back to the coast on
Sunday. There will be even more moisture Sunday night into Monday as
the last gasp of a weakening front is added to the low level
moisture. With much higher humidity and lower temps there will be
a respite from fire weather concerns for a few days. It is likely to
warm up again around the end of next week. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 3 AM PDT Sunday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:52 AM PDTGale WarningSEW24 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.